Friday, April 15, 2011

My ute has a mind of its own



I'm one of those rare PCOS ladies who has had (until last month apparently) a very regular cycle. Since coming off BCPs (Zovia) over 3 years ago my longest cycle was 31 days (once) & my shortest 25 (also once) with 2 or 3 28 or 29 day cycles thrown in for good measure. On average though, my cycle was 27 days. While it's been nice to not wonder about when to expect Aunt Flo to come to town, it also fucked with my head big time when I continued to see BFFNs despite having sexy time when I was supposedly fertile month after month.

Fast forward to February when I was on BCPs (low dose Apri) to supposedly prepare for IVF. When we decided to push back IVF my RE told me I could either stay on the pill as she wasn't worried about my oversurpressing or I could go off for a cycle or 2 & then go back on. Being the optimist I am despite my better judgment I decided to go off the pill to see if we could maybe experience a miracle & get pregnant without medical intervention.

I took my last active BCP on March 5 & got what I assumed was my period on 3/10. It was lighter than normal but definitely not spotting & was the normal 3-4 days that I've always experienced. Fast forward to 3/25 when I got Aunt Flo AGAIN; this time she was a more usual flow (2 days heavy to start, the 1 day of light). I didn't think anything of it since I know sometimes when coming off BCPs your cycle can get a little wonky. But then again, I had a regular, predictable cycle coming right off birth control which I had been on for years when we started TTC.

Today, guess who showed up full force? Yep. A 21 day cycle. I came home from work & went to pee only to find my undies resembling the Japanese flag. I had no idea my period was coming; no cramps, no bloating, nothing. Hell, I was "in the mood" last night (Vid went to sleep a happy man) & I managed to lose 1.4 lbs @ Weight Watchers this week when I weighed in on Tuesday night.

I don't know what to think. I'm kind of freaked out if I'm being honest. Can being on a low dose pill for a month really eff with my body this bad? Is there something more going on? I'd love to know what you, my dear readers, think. I'm considering calling my RE on Monday since this is so unlike me.

4 comments:

The Quarke Family said...

Hey! I am absolutely not an expert, but being on BCP seriously, seriously messed with my body (including a brief stint on the 'mini pill', which was a NIGHTMARE).

I'd get in touch with the RE and ask some questions. Good luck on all fronts.

xx K

kthappy76 said...

BCP can definitely mess with your cycles after you stop taking them. I also never had this problem before, but did recently. It sucks, but you just kind of have to ride it out and let your body get back in its groove. GL!

ADSchill said...

I think it is because of the low dose and your body doesn't know what to make of the off and on situation.

Hopefully it clears up in the near future. I would be pissed to keep getting AF!

Fingers crossed for your phone convo with the RE!

MissConception

Kerrik said...

I think those BCPs can really mess with your body, but hopefully the after effects will be over now and things will get back to normal.

Try not to worry too much. Sometimes you just get a weird cycle. My cycles are usually 35-40 days, but I had one random cycle that was 22 days - for no reason that I can figure out.